Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Noticed bleeding from nose after quitting smoking. What's wrong?

Answered by
Dr.
Dr. Pavan Kumar Gupta

General & Family Physician

Practicing since :1978

Answered : 6714 Questions

default
Posted on Tue, 15 Jan 2013 in Smoking and Alcohol Addiction
Question: I recently quit smoking after 28 years, every day or 2 for the past couple weeks I will have large what I think are blood clots coming out when I blow my nose, there will also be a little bright red blood.
doctor
Answered by Dr. Pavan Kumar Gupta 2 hours later
Hello,
Thanks for the query.
Quitting of smoking has no relation with your bleeding from nose.
In actuality ,one feels and becomes healthier after quitting smoking.
There can be various causes for your problem.
The general problem can be there,like
1.. If a person is on some blood thinners like aspirin or warfarin
2.. If a person has hypertension.

Local problem can be there,like
1..  If you have some areas of irritation and oozing of blood to form these clots within the nasal turbinates or sinuses
 2.. Sometimes a local infection may cause an ulceration resulting in formation of scab and repeatedly getting that scab dislodged.
 3.. Dry weather increases the the tendency for mucosal drying and rupture of surface vessels resulting in bleeding.

I would advise you to consult an ENT specialist and get the cause diagnosed.
Once the cause is found,a proper treatment can be  instituted.

I hope to have answered your query however you may revert to me for any further query.
Best of luck
Thanks


 
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  Warfarin

doctor1 MD

Hi, I m a 62yr caucasian male. A recent US showed 4 benign cysts. 6.8cm,2.4cm.1.6cn on interpolar left and 1.7cm on parapelvic right. All have grown since my last US 2 years ago. My creatinine is 1.69. I have had 3 episodes of PE s, 4 episodes of DVT s in 4 years. I am now on warfarin with INR 2.9. I have spinal stenosis from an old L1 burst fracture. I have lower back leg pain and muscle cramps. I m concerned about complications if I have the cysts aspirated. Managing the pain requires quite a bit of narcotic pain meds which cause constipation and then additional pain. Could the aspiration reduce the pain level? What other concerns could the procedure cause?

doctor1 MD

I am 55 year old male, I have children from my previous marriage, I married in 2009 again and since then my wife and me trying to have a child but we didn’t secede. We went to Hospital for check up and it found out that I have low count sperm problem.
I tried to find out the Coues for my low count sperm problem, but nothing is changed in my life style except I am taking prescribe medicine call Warfarin since 2006. Do you think Warfarin can have affect on sperm production?

doctor1 MD

My sister in law is taking warfarin. She was on the beach on Sunday with her feet in the sand and she has come out in a red rash all over her shins and the back of her lower legs. The rash is in dark red patches on her skin. Not sure if this medication has any affect with her being in the sun?

doctor1 MD

My neighbour is looking after her husband at home. He is 87, has heart problem, alzheimer s, kidneys are not good, has a hernia in his lower abdomen and gall bladder problems. The decision to do anything about the hernia or gall bladder problems is to take no action due age and heart factors. The big problem right now is that he has no desire to eat enough to keep up his strength. He says that he is full and doesn t want anything else to eat. It is difficult to get him to drink enough either and he is on diuertics and getting dehydrated. She has been able to get him to drink most of a Premier protein shake with 30 g of protein that has all kinds of nutrients and part of 19g protein bar. He won t drink water. He doesn t have a swallowing problem. However, I m told that high protein can have a negative impact on the kidneys. Is 30g too high? What about 19g. What can she do? He s getting too weak to get up on his own, and their doctor hasn t been helpful. Oh, and his medications are Toloxin .125 1 tab, Novo-Semide 40 mg 1 tabdepearman, Novo Metoproprol 50 mg 1/2 in AM and 1/2 in EVE, Pantoprazole 40 mg 1 tab, Novo Traziodome 50 mg 1 tab, Mylan Warfarin 1 mg 1 tab, Coversyl 2 mg 1 tab.

doctor1 MD

Hi sir...I'm uploading the ecg report ...Could you please shed some light on it...

doctor1 MD

My 74 year old mother has afib, which she was diagnosed with 2 to 3 years ago. She was cardioverted and placed on flecanide. Few months later had another afib episode and cardioverted again. Then, few months later decided to have the cardiac...

doctor1 MD

My 90-year-old mother is very sensitive to medications. She has a-symptomatic A-Fib. They have given her one baby aspirin (81 mg) a day for a while to reduce her blood cell and platelet clotting ability. This has gone well. They are thinking of...